Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 330, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 29, 2018, 5:53 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2018, 5:53 PM EDT (21:53 UTC)
- Expired
- Sep 29, 2018, 6:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WUUS52 KFFC 292153
SVRFFC
GAC091-271-315-292230-
/O.NEW.KFFC.SV.W.0330.180929T2153Z-180929T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
553 PM EDT SAT SEP 29 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Dodge County in central Georgia...
Southwestern Telfair County in central Georgia...
Southeastern Wilcox County in central Georgia...
* Until 630 PM EDT.
* At 552 PM EDT, a severe thunderstorm was located near Browning, or
8 miles south of Abbeville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Temperance and Browning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3181 8314 3182 8314 3182 8315 3183 8315
3185 8318 3184 8321 3185 8335 3197 8334
3196 8311 3181 8310 3182 8311 3181 8311
TIME...MOT...LOC 2152Z 270DEG 3KT 3187 8327
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
596
WWUS52 KFFC 292221
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
621 PM EDT SAT SEP 29 2018
GAC091-271-315-292231-
/O.EXP.KFFC.SV.W.0330.000000T0000Z-180929T2230Z/
Dodge GA-Telfair GA-Wilcox GA-
621 PM EDT SAT SEP 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DODGE...
SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX COUNTIES WILL EXPIRE AT
630 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3181 8314 3182 8314 3182 8315 3183 8315
3185 8318 3184 8321 3185 8335 3197 8334
3196 8311 3181 8310 3182 8311 3181 8311
TIME...MOT...LOC 2221Z 270DEG 3KT 3187 8324
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:56 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 29, 2:56 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EDT Sat Sep 29 2018 .SHORT TERM /Tonight through Sunday Night/... A stationary front across the central to s GA area has allowed for showers and thunderstorms across mainly central GA this afternoon with mainly just small chances for portions of n GA. Shower and storm chances are expected to decrease during the evening. With easterly flow increasing over the area small shower chances will continue for mainly the eastern portion of the forecast area. Plenty of moisture is forecast over the area for Sunday and showers and thunderstorms are expected to flare up with chances peaking in the afternoon to early evening, then diminishing. The highest pops will favor central GA where the greatest instability is forecast. Forecast low temperatures are running around 10 degrees above normal tonight and around 7 to 9 degrees above normal Sunday night. Forecast high temperatures are near to slight above normal on Sunday. Overall confidence is medium. BDL .LONG TERM /Monday through Saturday/... No major changes to the long term. High pressure builds over the southeast U.S. turning the heat back on over the CWA. Moisture associated with the decaying cold front returns early in the long term bringing the chance of showers/tstorms back to north GA but as the high builds over the CWA, the diurnally driven convection will slowly come to an end making for a dry end of the week and into next weekend. Temperatures continue to run warmer than MOS Guide, so have raised temps a degree or two for max temps through the long term. 17 && .AVIATION... 18Z Update... Mainly VFR conditions this afternoon with showers and storms most likely across portions of central GA and lesser chances to the N. Potential for IFR/MVFR ceilings and fog late tonight and Sunday morning improving to VFR through the day with potential for more showers and storms. Surface winds highly variable this afternoon less than 10 kts becoming ENE late day or this evening. //ATL Confidence...18 Update... Low to medium confidence for wind direction to start then high confidence by evening. Low confidence for showers/storms affecting the airfield this afternoon. Low to medium confidence for ceilings. Medium confidence for vsbys late tonight/early Sunday. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 68 81 65 83 / 20 30 20 10 Atlanta 70 82 69 83 / 20 40 30 20 Blairsville 62 77 61 77 / 20 20 20 20 Cartersville 68 83 68 84 / 10 30 20 20 Columbus 71 86 71 86 / 20 60 40 30 Gainesville 68 79 66 80 / 20 30 20 20 Macon 70 84 68 86 / 40 50 40 20 Rome 66 83 67 84 / 10 30 20 20 Peachtree City 69 83 67 84 / 20 40 40 20 Vidalia 72 85 70 86 / 50 60 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....17 AVIATION...BDL
Hazardous weather outlook, Sep 29, 5:22 AM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 522 AM EDT Sat Sep 29 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 522 AM EDT Sat Sep 29 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected mainly over central Georgia this afternoon into tonight. Isolated storms will be capable of producing gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered showers and thunderstorms are expected Sunday through Tuesday before drier air works into the area for the end of the period. A few strong storms will be possible with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 29, 2:44 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT SAT SEP 29 2018
GAZ062-075-076-291930-
Jefferson GA-Glascock GA-Warren GA-
244 PM EDT SAT SEP 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 330 PM EDT...
At 243 PM EDT...a cluster of slow moving strong thunderstorm were
near Wrens, or 12 miles east of Gibson...moving east at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Mitchell, Matthews, Reese,
Stellaville and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3311 8228 3305 8229 3302 8228 3322 8272
3336 8257 3334 8250 3334 8247 3333 8242
3331 8240 3331 8233 3327 8229 3327 8226
3323 8223
TIME...MOT...LOC 1843Z 286DEG 8KT 3321 8238Special weather statement, Sep 29, 4:14 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT SAT SEP 29 2018
GAZ095-105>108-292115-
Crisp GA-Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
414 PM EDT SAT SEP 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...SOUTHERN HOUSTON...NORTHWESTERN WILCOX AND WESTERN PULASKI
COUNTIES UNTIL 515 PM EDT...
At 413 PM EDT...a cluster of slow moving strong thunderstorms were
along a line extending from near Clinchfield to Seville. These
storms were nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Cordele, Hawkinsville, Vienna, Unadilla, Rochelle, Pineview,
Pinehurst, Pitts, Hayneville, Browndale, Meadowdale, Elko, Mock
Springs, Grove Park, Seville, Finleyson, Pleasant View, Moss Oak and
Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8356 3195 8342 3193 8373 3210 8382
3245 8379
TIME...MOT...LOC 2013Z 343DEG 3KT 3240 8367 3195 8360Special weather statement, Sep 29, 4:48 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT SAT SEP 29 2018
GAZ108-292115-
Wilcox GA-
448 PM EDT SAT SEP 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILCOX COUNTY UNTIL
515 PM EDT...
At 448 PM EDT...a strong thunderstorm was near Double Run, or 13
miles southwest of Abbeville...moving southeast at 15 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rochelle, Pitts, Double Run and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8359 3194 8361 3196 8340 3185 8335
TIME...MOT...LOC 2048Z 331DEG 12KT 3189 8351
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Sep 29, 4:51 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT SAT SEP 29 2018
GAZ096-107-109-292115-
Bleckley GA-Dodge GA-Pulaski GA-
451 PM EDT SAT SEP 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLECKLEY...WESTERN
DODGE AND PULASKI COUNTIES UNTIL 515 PM EDT...
At 451 PM EDT...a strong thunderstorm was over Hartford, or over
Hawkinsville...moving southeast at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hawkinsville, Dubois, Paulk, Empire, Mobley Crossing, Hartford,
Pulaski State Prison, Baileys Park and Gresston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3231 8351 3239 8340 3232 8326 3218 8323
3215 8347
TIME...MOT...LOC 2051Z 318DEG 7KT 3226 8344
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Sep 29, 5:34 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT SAT SEP 29 2018
GAZ080-081-292200-
Taylor GA-Crawford GA-
534 PM EDT SAT SEP 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND WESTERN
CRAWFORD COUNTIES UNTIL 600 PM EDT...
At 534 PM EDT...a strong thunderstorm was near Fickling Mill, or 7
miles west of Roberta. This storm was nearly stationary.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8421 3270 8421 3269 8420 3276 8417
3277 8403 3263 8405
TIME...MOT...LOC 2134Z 105DEG 1KT 3270 8413
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Sep 29, 5:46 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT SAT SEP 29 2018
GAZ108-292215-
Wilcox GA-
546 PM EDT SAT SEP 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX COUNTY UNTIL
615 PM EDT...
At 546 PM EDT...a strong thunderstorm was near Antioch Church, or 8
miles south of Abbeville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8342 3196 8342 3196 8327 3195 8325
3195 8324 3194 8324 3194 8323 3191 8322
3190 8320 3189 8320 3188 8319 3188 8318
3185 8318 3184 8321
TIME...MOT...LOC 2146Z 270DEG 3KT 3188 8334
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:44 PM EDT | Special Weather Statement | FFC | Glascock | 46 min |
| Sep 29, 4:14 PM EDT | Special Weather Statement | FFC | Dooly, Houston, Wilcox | 61 min |
| Sep 29, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 38 min |
| Sep 29, 4:48 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Sep 29, 4:51 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Sep 29, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 37 min |
| Sep 29, 5:34 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Sep 29, 5:46 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| Sep 29, 6:31 PM EDT | Special Weather Statement | FFC | Crawford | 59 min |
| Sep 29, 6:42 PM EDT | Special Weather Statement | FFC | Upson | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.